×

zbMATH — the first resource for mathematics

Manifolds with fundamental group a generalized free product. I. (English) Zbl 0341.57007

MSC:
57N65 Algebraic topology of manifolds
57M05 Fundamental group, presentations, free differential calculus
55P10 Homotopy equivalences in algebraic topology
57N35 Embeddings and immersions in topological manifolds
57Q35 Embeddings and immersions in PL-topology
57R65 Surgery and handlebodies
57R80 \(h\)- and \(s\)-cobordism
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] William Browder, Manifolds with \?\(_{1}\)=\?, Bull. Amer. Math. Soc. 72 (1966), 238 – 244. · Zbl 0136.44102
[2] W. Browder, Manifolds with \pi 1 = Z, Bull. Amer. Math. Soc. 72 (1966), 238-244. MR 32 #8350. · Zbl 0136.44102
[3] W. Browder and J. Levine, Fibering manifolds over a circle, Comment. Math. Helv. 40 (1966), 153 – 160. · Zbl 0134.42802 · doi:10.1007/BF02564368 · doi.org
[4] Sylvain Cappell, A splitting theorem for manifolds and surgery groups, Bull. Amer. Math. Soc. 77 (1971), 281 – 286. · Zbl 0215.52601
[5] Sylvain E. Cappell, Mayer-Vietoris sequences in hermitian \?-theory, Algebraic K-theory, III: Hermitian K-theory and geometric applications (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 478 – 512. Lecture Notes in Math., Vol. 343.
[6] Sylvain E. Cappell, A splitting theorem for manifolds, Invent. Math. 33 (1976), no. 2, 69 – 170. · Zbl 0348.57017 · doi:10.1007/BF01402340 · doi.org
[7] S. E. Cappell, Splitting obstructions for Hermitian forms and manifolds with Z2 \subset \pi 1, Bull. Amer. Math. Soc. 79 (1973), 909-914. · Zbl 0272.57016
[8] Sylvain E. Cappell, On connected sums of manifolds, Topology 13 (1974), 395 – 400. · Zbl 0291.57007 · doi:10.1016/0040-9383(74)90030-5 · doi.org
[9] Sylvain E. Cappell, Unitary nilpotent groups and Hermitian \?-theory. I, Bull. Amer. Math. Soc. 80 (1974), 1117 – 1122. · Zbl 0322.57020
[10] Sylvain E. Cappell, Manifolds with fundamental group a generalized free product. I, Bull. Amer. Math. Soc. 80 (1974), 1193 – 1198. · Zbl 0341.57007
[11] Sylvain E. Cappell, On homotopy invariance of higher signatures, Invent. Math. 33 (1976), no. 2, 171 – 179. · Zbl 0335.57007 · doi:10.1007/BF01402341 · doi.org
[12] Sylvain E. Cappell and Julius L. Shaneson, On four dimensional surgery and applications, Comment. Math. Helv. 46 (1971), 500 – 528. · Zbl 0233.57015 · doi:10.1007/BF02566862 · doi.org
[13] F. T. Farrell and W. C. Hsiang, Manifolds with \pi 1 = G \times \alpha T, Amer. J. Math. (to appear). · Zbl 0304.57009
[14] R. Lee, Splitting a manifold into two parts, Mimeographed notes, Institute for Advanced Study. Princeton, N. J., 1969.
[15] Julius L. Shaneson, Wall’s surgery obstruction groups for \?\times \?, Ann. of Math. (2) 90 (1969), 296 – 334. · Zbl 0182.57303 · doi:10.2307/1970726 · doi.org
[16] D. Sullivan, Geometric topology seminar notes, Mimeographed notes, Princeton Univ., 1967.
[17] Friedhelm Waldhausen, Whitehead groups of generalized free products, Algebraic K-theory, II: ”Classical” algebraic K-theory and connections with arithmetic (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 155 – 179. Lecture Notes in Math., Vol. 342. · Zbl 0326.18010
[18] C. T. C. Wall, Surgery on compact manifolds, Academic Press, London-New York, 1970. London Mathematical Society Monographs, No. 1. · Zbl 0219.57024
[19] A. S. Miščenko, Homotopy invariants of multiply connected manifolds. II. Simple homotopy type, Izv. Akad. Nauk SSSR Ser. Mat. 35 (1971), 655 – 666 (Russian).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.